Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 3, 2006, 6:28 PM MST for Pima County, Arizona. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2006, 6:28 PM MST (01:28 UTC)
- Expired
- Jun 3, 2006, 7:15 PM MST
- In force
- 47 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 43 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:00 PM MST | TSTM WND DMG | 2 Sse Tucson, AZ | POWER LINES DOWN AT ALVERNON AND AJO WITH 10,000 CUSTOMERS WITHOUT POWER |
| Jun 3, 7:00 PM MST | TSTM WND DMG | 2 Sse Tucson, AZ | POWER POLES DOWN AT ALVERNON AND PALO VERDE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.5 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 4685 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 040128 SVRTWC AZC019-040215- /O.NEW.KTWC.SV.W.0007.060604T0128Z-060604T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 628 PM MST SAT JUN 3 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITY OF TUCSON * UNTIL 715 PM MST * AT 621 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF TUCSON... AND MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATALINA FOOTHILLS...DAVIS-MONTHAN AIR FORCE BASE...TUCSON INTERNATIONAL AIRPORT AND SOUTH TUCSON. IN ADDITION TO DAMAGING WINDS...THIS STORM WILL ALSO PRODUCE A DUST STORM WITH VISIBILITIES NEAR OR BELOW ONE QUATER OF A MILE. REMEMBER IT IS DANGEROUS TO DRIVE IN A DUST STORM...PARTICULARLY IN OPEN AREAS. LAT...LON 3220 11067 3237 11083 3231 11107 3207 11099 $$ WEATHER.GOV/TUCSON CS
2 follow-up statements
000 WWUS55 KTWC 040150 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 651 PM MST SAT JUN 3 2006 AZC019-040215- /O.CON.KTWC.SV.W.0007.000000T0000Z-060604T0215Z/ PIMA AZ- 651 PM MST SAT JUN 3 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 642 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TUCSON...MOVING SOUTHWEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH TUCSON AND TUCSON INTERNATIONAL AIRPORT. IN ADDITION TO DAMAGING WINDS...THIS STORM WILL ALSO PRODUCE A DUST STORM WITH VISIBILITIES NEAR OR BELOW ONE QUATER OF A MILE. REMEMBER IT IS DANGEROUS TO DRIVE IN A DUST STORM...PARTICULARLY IN OPEN AREAS. LAT...LON 3220 11067 3241 11087 3230 11113 3207 11103 $$ WEATHER.GOV/TUCSON CS
000 WWUS55 KTWC 040218 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 715 PM MST SAT JUN 3 2006 AZC019-040225- /O.EXP.KTWC.SV.W.0007.000000T0000Z-060604T0215Z/ PIMA AZ- 715 PM MST SAT JUN 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY EXPIRES AT 715 PM MST... GUSTY WINDS TO 40 MPH AND BLOWING DUST WITH REDUCED VISIBILITIES TO NEAR ZERO CAN STILL BE EXPECTED. LAT...LON 3220 11067 3241 11087 3230 11113 3207 11103 $$ WEATHER.GOV/TUCSON CS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:25 PM MST, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 3, 2:25 PM MST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 225 PM MST SAT JUN 3 2006 .SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN CENTERED JUST SOUTH OF THE FOUR CORNERS THROUGH EARLY NEXT WEEK BEFORE GRADUALLY SHIFTING INTO TEXAS. THIS WILL KEEP THE REGION HOT WITH NEAR HIGH TEMPERATURES. ALONG WITH THE HEAT...ENOUGH MOISTURE WILL REMAIN IN PLACE FOR ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS THE NEXT FEW DAYS. AS THE HIGH SHIFTS EAST...DEEPER MOISTURE MAY BRIEFLY WORK ITS WAY NORTH AND LEAD TO A SLIGHT INCREASE IN THUNDERSTORM COVERAGE...FOLLOWED BY A DRYING TREND BY NEXT WEEKEND. && .DISCUSSION...AS EXPECTED...WE ARE GETTING A SLOWER START TODAY WITH LESS COVERAGE. HOWEVER THE 06Z/12Z GFS AND LATEST RUC VERSIONS SUGGEST THE DRY POCKET ALOFT OVER SE AZ IS PINCHING OFF WITH A WEAK 700MB THETA-E RIDGE STILL IN PLACE. IF THESE TRENDS CONTINUE...OUR THREAT AREA THIS EVENING MAY BE E OF KTUS AS DRY OUTFLOWS ROLL OFF THE RIM/WHITES. WILL HOLD POPS AS-IS GIVEN THE RIM DEVELOPMENT AND CARRY HEIGHTENED WORDING WHERE APPROPRIATE. IN THE NEXT 48-72 HRS...IT DOES NOT LOOK LIKE WE WILL IMPORT ANY SIGNFICIANT MOISTURE FROM THE S OR E AS MID LEVEL TEMPS WARM 1-2C OR SO. THUS WE SHOULD SEE A BIT LESS COVERAGE SUN...AND A LITTLE LESS THAN THAT ON MON. UNFORTUNATELY...IT ALSO MEANS WE NEED TO KEEP TEMPS UP NEAR RECORD LEVELS. MANY RECORDS ARE QUITE HIGH FOR SUN...BUT MOST ARE IN STRIKING DISTANCE MON AND ESPECIALLY TUE. WILL HEADLINE ZONES ACCORDINGLY. SUFFICE TO SAY THE TUE-THU PERIOD LOOKS INTERESTING FOR SE AZ. T.D. #2E HAS DEVELOPED NICELY ALONG SW MEXICAN COAST TODAY AND IS ALREADY A TORRENTIAL RAIN PRODUCER /SEE LATEST NHC ADVISORY/. WHILE IT IS NEARING LANDFALL AND SHOULD NOT IMPACT US DIRECTLY...THE DEPRESSION HAS PULLED THE INTERTROPICAL CONVERGENCE ZONE INTO S MEXICO. THE COMBINATION OF THE TWO IS VERY EFFECTIVELY MOISTENING AREAS TO OUR SOUTH WITH 1.5+ PRECIP WATER AS FAR N AS MAZATLAN AND 1+ PRECIP WATER SPREADING N UP THE SIERRA MADRES. MEANWHILE...LARGE INVERTED TROUGH/UPPER LOW OVER S BAJA IS DRIFTING A LITTLE SW AND SPLITTING INTO TWO PIECES. MODELS DON/T HAVE THIS HANDLED VERY WELL...BUT THEY GENERALLY AGREE THAT SOME SORT OF AN UPPER LOW NEAR BAJA WILL HELP DRAW THE DEEPER MOISTURE EVEN CLOSER TO US BEFORE IT EJECTS ACROSS AZ THU. EVEN IF A GULF SURGE DOESNT DEVELOP /WHICH IS A POSSIBILITY IF T.D.#2E TURNS NW ALONG THE COAST TO AROUND MANZANILLO/... WE MAY HAVE CONSIDERABLY MORE MOISTURE TO WORK WITH BY TUE AFTERNOON OR WED -- JUST IN TIME FOR US TO FALL UNDER SOME DYNAMICS AND COOLING ALOFT. WE WILL BE VERY CAUTIOUS ABOUT RAISING POPS SINCE CLIMATOLOGY ARGUES SO STRONGLY AGAINST SIGNIFICANT RAIN IN EARLY JUNE. HOWEVER...WE WILL START TO SHOW A MODEST INCREASE IN DEWPOINT AND POPS IN THIS PACKAGE. THE EVENTUAL RESUMPTION OF SW FLOW...AT LEAST OVER W AZ... SHOULD SCOUR US OUT BY NEXT WEEKEND AND GIVE US A MORE SEASONABLE EARLY JUNE WEATHER. HOWEVER THE ENSEMBLES ARE NOT ENTIRELY CONVINCED...AND NEITHER AM I. WE HAVE RETAINED POPS IN THE EASTERN MOUNTAINS RIGHT THROUGH DAY 7. && .FIRE WEATHER...WITH MID LEVEL MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA...ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MOUNTAINS AND PUSH INTO THE VALLEYS LATE THIS AFTERNOON AND EVENING. THERE IS SOME UNCERTAINTY AS TO HOW LONG THIS MOISTURE WILL REMAIN ACROSS SOUTHEAST ARIZONA AS WELL AS IF WE WILL CONTINUE TO PULL ADDITIONAL MOISTURE INTO THE AREA. HOWEVER...WE COULD SEE AFTERNOON AND EVENING BUILDUPS OVER THE MOUNTAINS EACH DAY THROUGH NEXT WEEK. WINDS WILL BE MAINLY DIURNALLY DRIVEN WITH SOME ENHANCED GUSTS IN THE AFTERNOONS DUE TO THE STRONG SURFACE HEATING. THERE WILL ALSO BE THE POTENTIAL FOR STRONG...ERRATIC AND SHIFTING WINDS NEAR ANY THUNDERSTORMS THAT DO DEVELOP. WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. NEAR RECORD TO RECORD HIGH TEMPERATURES CAN ALSO BE EXPECTED ACROSS MUCH OF SOUTHEAST ARIZONA THROUGH TUESDAY. && .AVIATION...WE WILL CONTINUE TO MONITOR TAF SITES FOR POSSIBLE DOWNBURSTS AND NEARBY TS. ISOLATED TS IS IN THE TWEB ROUTES...BUT THE RISK IS STILL TOO LOW AS OF EARLY AFTERNOON TO CARRY TEMPO OR UNCONDITIONAL TS/BLDU IN ANY TAF. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC FORECASTER...PYTLAK FIRE WEATHER FORECASTER...ZELL WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 3, 11:33 AM MST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1133 AM MST SAT JUN 3 2006 AZZ019-029>035-040700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1133 AM MST SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ALTHOUGH THEY ARE GETTING A LATER START TODAY...AND AREAL COVERAGE IS NOT EXPECTED TO BE AS GREAT AS YESTERDAY...ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON. A FEW OF THEM ARE THEN EXPECTED TO MOVE NORTHWEST INTO THE DESERTS AND VALLEYS BY EARLY THIS EVENING. MOST LOCATIONS WILL NOT RECEIVE ANY MEASURABLE PRECIPITATION SINCE THE ATMOSPHERE REMAINS RATHER DRY. HOWEVER LIKE YESTERDAY...ANY THUNDERSTORM THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...AREAS OF BLOWING DUST...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. THE RISK OF THUNDERSTORMS WILL QUICKLY DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED MAINLY DRY THUNDERSTORMS ARE A THREAT BOTH SUNDAY AND MONDAY AFTERNOON AND EVENING...MAINLY NEAR THE MOUNTAINS. THE CHANCE OF THUNDERSTORMS WILL INCREASE A BIT BY THE MIDDLE OF NEXT WEEK...WITH SOME OF THEM POSSIBLY PRODUCING MORE SIGNIFICANT RAINFALL. IN ADDITION TO THE THUNDERSTORM THREAT...TEMPERATURES WILL REMAIN NEAR RECORD HIGH LEVELS THROUGH AT LEAST TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:43 PM MST | Dust Storm Warning | TWC | 118 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.